Alert archive / Oklahoma / Special Weather Statements in 2015

Special Weather Statement, NWS Norman, OK

July 2, 2015Noble County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 2, 2015, 6:21 PM CDT for Noble County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 6:21 PM CDT (23:21 UTC)
Expired
Jul 2, 2015, 6:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Noble County, OK

The radar

The Vance AFB radar (KVNX), 76 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS84 KOUN 022321
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT THU JUL 2 2015
 
OKZ013-022345-
NOBLE OK-
621 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NOBLE COUNTY UNTIL
645 PM CDT...

AT 618 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF BILLINGS...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO THE SIZE OF NICKELS... 
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 
FREQUENT CLOUD TO GROUND LIGHTNING... 

LAT...LON 3645 9746 3652 9737 3641 9717 3628 9741
TIME...MOT...LOC 2318Z 328DEG 12KT 3644 9740 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:16 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 2, 3:16 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT THU JUL 2 2015

.DISCUSSION...
ALREADY STARTING TO SEE A FEW CELLS DEVELOP ALONG THE COLD FRONT
DRAPED ACROSS NORTHERN OKLAHOMA. THIS DEVELOPMENT WILL CONTINUE
INTO THE NIGHT AS THE FRONT MAKES ITS WAY SOUTHWARD. WITH AMPLE
CAPE...DCAPE...AND SHEAR...SEVERE STORMS WILL BE POSSIBLE THROUGH
THIS EVENING WITH DAMAGING WINDS BEING THE PRIMARY THREAT.

CHANCES FOR SHOWERS AND STORMS WILL CONTINUE AND SHIFT SOUTHWARD
WITH THE FRONT FRIDAY INTO SATURDAY MORNING. AGAIN...INSTABILITY
AND SHEAR WILL BE IN PLACE FRIDAY AFTERNOON FOR A FEW STRONG TO
SEVERE STORMS.

SLIGHT CHANCE POPS WILL SHIFT NORTH AGAIN ON SUNDAY AS THE FRONT
BEGINS TO LIFT. MODELS ARE SHOWING A SECOND FRONT SWINGING DOWN
LATE SUNDAY NIGHT INTO MONDAY MORNING. THERE IS STILL A LITTLE BIT
OF UNCERTAINTY IN THE TIMING OF THIS FRONT...BUT THE MOISTURE WILL
BE IN PLACE TO SET UP FOR CONVECTION. MODELS STALL THIS FRONT
ACROSS OKLAHOMA...KEEPING POPS ACROSS THE REGION THROUGH
WEDNESDAY. AFTER THIS...MODELS TRY TO BUILD THE UPPER RIDGE BACK
IN.

TEMPERATURES WILL BE KEPT SEASONABLY COOL THROUGH MID WEEK NEXT
WEEK WITH THE PASSAGE OF THESE COLD FRONTS...UNTIL THE RIDGE
STARTS TO BUILD IN AGAIN LATE NEXT WEEK.

MAD

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  89  70  89 /  50  40  50  30
HOBART OK         71  92  70  91 /  40  30  40  30
WICHITA FALLS TX  75  92  72  92 /  30  40  40  40
GAGE OK           67  89  66  90 /  30  30  30  30
PONCA CITY OK     70  89  68  89 /  60  30  30  20
DURANT OK         73  87  70  88 /  40  70  60  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/14
Hazardous weather outlook, Jul 2, 5:16 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT THU JUL 2 2015

OKZ004>048-050>052-TXZ083>090-031415-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
516 PM CDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF WESTERN... NORTHERN... AND CENTRAL
OKLAHOMA. A MARGINAL RISK FOR SEVERE STORMS EXISTS THIS AFTERNOON
AND EVENING ACROSS SOUTHERN OKLAHOMA AND FAR NORTHERN TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS NORTH OF AN ALTUS TO LAWTON TO ADA LINE
AND INCLUDES OKLAHOMA CITY... STILLWATER... PONCA CITY... ENID...
WEATHERFORD... AND WOODWARD. THE MARGINAL RISK AREA IS SOUTH OF
THE SLIGHT RISK AREA AND ALONG THE RED RIVER VALLEY.

TIMING...
THROUGH MIDNIGHT...

IMPACTS...
DAMAGING WIND GUSTS UP TO 70 MPH...
HAIL UP TO THE SIZE OF GOLF BALLS...
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING...

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A WEAK
FRONTAL BOUNDARY ACROSS NORTHERN OKLAHOMA THROUGH THIS EVENING. AS
STORMS DEVELOP... THEY WILL GENERALLY MOVE SLOWLY SOUTH SOUTHEAST
ACROSS THE NORTHERN OKLAHOMA THROUGH THE EVENING. WITH DECENT
INSTABILITY AND MODEST SHEAR OVER MUCH OF NORTHERN AND CENTRAL
OKLAHOMA... STORMS WILL ORGANIZE INTO CLUSTERS OR LINES WITH
POTENTIAL BOWING SEGMENTS... LEADING TO THE DEVELOPMENT OF POCKETS
OF DAMAGING WIND GUSTS UP TO 70 MPH. STORMS WILL ALSO BE CAPABLE
OF FREQUENT CLOUD TO GROUND LIGHTNING... LOCALLY HEAVY RAINFALL...
AND HAIL TO THE SIZE OF GOLF BALLS. HOWEVER... DAMAGING WINDS ARE
THE PRIMARY CONCERN. STORMS WILL WEAKEN AFTER SUNSET THROUGH
MIDNIGHT AS THEY MOVE INTO SOUTHERN OKLAHOMA TOWARD THE RED RIVER
VALLEY... ALTHOUGH A COMPLEX MAY DEVELOP OVER EASTERN OKLAHOMA AND
CONTINUE TO MOVE INTO THE ARKANSAS OZARKS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH WEDNESDAY
ACROSS PORTIONS OF THE AREA WITH THE HIGHEST STORM CHANCES
EXPECTED FRIDAY AND FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED. HOWEVER...A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE...PRIMARILY FRIDAY AFTERNOON AND EVENING. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS...AND LOCALLY
HEAVY RAINFALL MAY RESULT IN FLOODING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

JTK

In the hours before

Special weather statement, Jul 2, 5:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT THU JUL 2 2015

OKZ010-022300-
WOODWARD OK-
530 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODWARD COUNTY
UNTIL 600 PM CDT...

AT 527 PM CDT...STRONG THUNDERSTORMS WERE LOCATED QUINLAN...6 MILES
NORTH OF MOORELAND AND 3 MILES SOUTH OF WOODWARD...MOVING SOUTH AT 5
MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3625 9896 3635 9923 3622 9944 3639 9943
      3659 9918 3644 9897
TIME...MOT...LOC 2227Z 10DEG 6KT 3643 9906 3653 9920 3638 9938
Local storm report, Jul 2, 5:47 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     RIPLEY                  36.02N 96.90W
07/02/2015                   PAYNE              OK   EMERGENCY MNGR

            2-4 IN. TREE LIMBS DOWN ON HWY 108.

&&

EM
Special weather statement, Jul 2, 5:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT THU JUL 2 2015

OKZ019-025-022330-
OKLAHOMA OK-LOGAN OK-
557 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKLAHOMA AND SOUTH
CENTRAL LOGAN COUNTIES UNTIL 630 PM CDT...

AT 555 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR EDMOND TO NEAR JONES...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3570 9714 3561 9714 3553 9731 3572 9752
      3585 9733
TIME...MOT...LOC 2255Z 239DEG 16KT 3570 9745 3561 9732
Special weather statement, Jul 2, 6:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT THU JUL 2 2015

OKZ009-022345-
ELLIS OK-
609 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELLIS COUNTY UNTIL
645 PM CDT...

AT 606 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF MAY...MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO THE SIZE OF NICKELS...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3653 9995 3659 9987 3650 9963 3637 9981
TIME...MOT...LOC 2306Z 314DEG 5KT 3650 9984
Special weather statement, Jul 2, 6:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT THU JUL 2 2015

OKZ011-022345-
MAJOR OK-
611 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAJOR COUNTY UNTIL
645 PM CDT...

AT 608 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRVIEW...
MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO THE SIZE OF NICKELS...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3627 9833 3616 9846 3617 9850 3627 9863
TIME...MOT...LOC 2308Z 314DEG 5KT 3626 9850
Special weather statement, Jul 2, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT THU JUL 2 2015

OKZ013-022345-
NOBLE OK-
621 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NOBLE COUNTY UNTIL
645 PM CDT...

AT 618 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF BILLINGS...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO THE SIZE OF NICKELS...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3645 9746 3652 9737 3641 9717 3628 9741
TIME...MOT...LOC 2318Z 328DEG 12KT 3644 9740

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:15 PM CDTSpecial Weather StatementOUNAlfalfa, Grant45 min
Jul 1, 8:07 PM CDTSevere Thunderstorm WarningOUNGrant38 min
Jul 1, 8:40 PM CDTSpecial Weather StatementOUNKay35 min
Jul 1, 8:45 PM CDTSpecial Weather StatementOUNGrant30 min
Jul 2, 3:33 PM CDTSpecial Weather StatementOUNGarfield, Noble27 min
Jul 2, 3:59 PM CDTSpecial Weather StatementOUNNoble31 min
Jul 2, 4:06 PM CDTSpecial Weather StatementOUNCaddo24 min
Jul 2, 4:31 PM CDTSpecial Weather StatementOUNPayne29 min
Jul 2, 4:42 PM CDTSevere Thunderstorm WarningOUNPayne33 min
Jul 2, 4:56 PM CDTSpecial Weather StatementOUNHarper34 min
Jul 2, 5:11 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne33 min
Jul 2, 5:13 PM CDTSevere Thunderstorm WarningOUNHarper36 min
Jul 2, 5:24 PM CDTSevere Thunderstorm WarningOUNMajor51 min
Jul 2, 5:30 PM CDTSpecial Weather StatementOUNWoodward30 min
Jul 2, 5:57 PM CDTSpecial Weather StatementOUNOklahoma33 min
Jul 2, 6:09 PM CDTSpecial Weather StatementOUNEllis36 min
Jul 2, 6:11 PM CDTSpecial Weather StatementOUNMajor34 min
Jul 2, 6:36 PM CDTAreal Flood AdvisoryOUNLincoln, Oklahoma3 hr
Jul 2, 6:39 PM CDTSpecial Weather StatementOUNLincoln21 min
Jul 2, 6:56 PM CDTSpecial Weather StatementOUNMajor34 min

Nearby

Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.